Ask a Junky: Leukoencephalopathy

Because i have smoked H on tin foil for over 11 years now, i am very easily out of breath, sound hoarse, have a really bad cough. But i can’t seem to find any info on this occurring with every h-smoker, are these things caused by the ‘grey’ heroin itself or mostly by the tin foil,  is it permanently harmful, is it reversible, are there safer/ better alternatives instead of the tin foil.

Your symptoms are quite common among heroin smokers. It’s the heroin, it’s the tin foil, it’s just the smoke in general. It’s never really good for your lungs to smoke anything. Heroin is better for you than cigarettes, but it’s still not good for you. There is lots of debate on whether tin foil is worse for your lungs than other smoking surfaces, but despite what others tend to believe so firmly, tin foil isn’t worse for you than anything else. The worst part about the whole process is the adulterants in the heroin. In fact there is a rare disease that is exclusive to heroin smokes, Leukoencephalopathy. The exact reason for the disease is unknown, but it’s believed it’s caused by a rare but unknown adulterant that’s only problematic when heated and inhaled or that reacts with tin foil when heated. There is no cure and it is often fatal, so it should be treated seriously, but it is still far less common that the diseases that are associated other routes of administration. It’s also much less common with black tar than any other type of heroin, so that’s the safest to smoke, but since you don’t have that option (the reader lives in an area where black tar is not available), it’s a mute point. Your best bet at defending yourself against Leukoencephalopathy is to know the symptoms and go to the doctor immediately if you start to experience any of them. These include early symptoms of slurred speech and difficulty walking followed by mental deterioration, vision loss, speech difficulty, loss of coordination, paralysis, coma and in about 25% of sufferers, even death. 
 
But I reiterate, it’s still safer than other routes of administration, like injecting or skin popping. It’s not something you should lose sleep over, but it is something you should be aware of and watchful for. As an injector, endocarditis is the equivalent health concern that I worry about. There is no harmless way to take heroin. There is always risk involved. But as for your current concerns, besides not smoking, there is no way to minimize these side effects. You could switch to using a glass piece. I demonstrate how to use one in this blog post, Smoking Heroin Out of Glass. But it won’t really be healthier. 
Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s